Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS Omaha, NE

April 26, 2000Antelope County, Knox County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 26, 2000, 6:03 PM CDT for Antelope County, Knox County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 26, 2000, 6:03 PM CDT (23:03 UTC)
Expired
Apr 26, 2000, 6:45 PM CDT
In force
42 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Antelope County, NE, Knox County, NE

The radar

The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:30 PM CDTHail 0.88Orchard, NEHail up to nickel size covered the ground 3 inches deep.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WUUS53 KOAX 262305
SVROMA
NEC003-107-262345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
603 PM CDT WED APR 26 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ANTELOPE COUNTY IN NORTHEAST NEBRASKA
  WESTERN KNOX COUNTY IN NORTHEAST NEBRASKA

* UNTIL 645 PM CDT

* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES NORTHEAST
  OF ONEILL...TO 17 MILES SOUTH OF ONEILL...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ORCHARD AT 620 PM CDT
  NIOBRARA AT 630 PM CDT
  ROYAL...VERDIGRE AT 635 PM CDT
  BAZILE MILLS...BRUNSWICK AT 640 PM CDT

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND.  

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

LAT...LON 4283 9841 4224 9862 4218 9786 4275 9783

SKERRITT
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:10 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 26, 2:10 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 PM CDT WED APR 26 2000

...COLD FRONT MOVING THROUGH THIS EVENING...

SHORT TERM...FRONTAL BOUNDARY EVIDENT OF RADAR AND SFC ANALYSIS FROM
EAST OF VTN TO NEAR OGA.  EXTRAPOLATING THIS COLD FRONT WOULD BRING
IT INTO THE NORFOLK AREA BY 02Z-03Z AND AROUND 06Z AT OMAHA.  THE
FRONT WILL EXIT THE CWA BY 09Z.  LOW PRES NCNTRL NEBRASKA SHOULD
MOVE SEWRD WITH UPPER FLOW AS FAIRLY STRONG SHORT WAVE TROUGH
ADVANCES SEWRD.  BEST VERTICAL WIND SHEAR IN SOUTHEAST NEBRASKA OF
AROUND 40 KTS...THUS ISOLATED SUPERCELLS POSSIBLE THIS EVENING.
MOISTURE IS LIMITED HOWEVER AND RAINFALL AMOUNTS SHOULD RANGE FROM
.10 TO .25 INCH WITH .50 INCH A MAXIMUM.  SUBSIDENCE BEHIND FNT IS
EVIDENT AND AGREEING WITH 700-300 DIV Q FIELD DIVERGENCE/CONVERGENCE
LINE OVERLAID WITH IR SATELLITE.

LONGER TERM...THE ETA AND AVN MODELS WERE SIMILAR AND TRENDS
ACCEPTED.  BELIEVED THAT THE NGM WAS INCORRECTLY HANDLING LOW-LEVEL
MOISTURE FRIDAY...WHEN MOSTLY SUNNY SKIES SHOULD PREVAIL.  HOWEVER
BOTH AVN AND ETA SHOW ENOUGH LOW-LEVEL MOISTURE WRAPPING AROUND TO
PRODUCE BKN SC ALG WITH WINDY CONDITIONS THURSDAY.  THUS MOS CLOSE
TO ETA 850 MB TEMPS EXTRAPOLATED TO THE SFC WITH HIGHS IN THE 60S
THU...WARMER FRIDAY.  WILL GO A LITTLE UNDER MOS GUIDANCE LOWS
THURSDAY NIGHT AND WINDS DIE AND SKIES CLEAR.

MEDIUM RANGE...STRONG SHORTWAVE DIGGING INTO SWRN US WILL KICK A
SERIES OF SHRT WAVE TROUGH NEWRD THIS WEEKEND BEFORE CUTTING OFF IN
THE SOUTHWEST TO AWAIT A KICKER.  THUS A WET WEEKND IS STILL IN THE
FORECAST.  CLOUDS AND PRECIPITATION SHOULD KEEP TEMPERATURES DOWN
FOR DAYTIME HIGHS.

.OMA...NONE
BYRD

In the hours before

Special weather statement, Apr 26, 12:03 PM CDT, 6 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
515 AM CDT WED APR 26 2000

STORM SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED LATE THIS AFTERNOON
OR TONIGHT...MAINLY IN SOUTHEAST NEBRASKA...SOUTH OF A LINCOLN TO
NEBRASKA CITY LINE.  THE LIKELIHOOD OF NEEDING SPOTTER ACTIVATION IS
VERY SLIGHT ACROSS THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA.

SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE AFTERNOON
AND CONTINUE INTO THE EVENING.  WHILE MOISTURE IS SOMEWHAT
LIMITED... THE ASSOCIATED UPPER AIR SYSTEM IS RATHER STRONG.
VERTICAL WIND SHEAR VALUES WILL BE THE HIGHEST IN THE SOUTHEAST PART
OF NEBRASKA...WHERE ISOLATED SUPERCELLS ARE POSSIBLE.

OTHERWISE...TEMPERATURES ALOFT ALSO SUGGEST THAT HAIL AND STRONG
GUSTY WINDS ARE POSSIBLE WITH ANY OF THE SPOTTY INTENSE THUNDERSTORMS
ACROSS THE AREA.

BYRD
Special weather statement, Apr 26, 12:05 PM CDT, 5 hours 58 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271200-

SEVERE WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1205 PM CDT WED APR 26 2000

STORM SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED LATE THIS AFTERNOON
OR TONIGHT...MAINLY IN SOUTHEAST NEBRASKA...SOUTH OF A LINCOLN TO
NEBRASKA CITY LINE.  THE LIKELIHOOD OF NEEDING SPOTTER ACTIVATION IS
VERY SLIGHT ACROSS THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA.

SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE AFTERNOON
AND CONTINUE INTO THE EVENING.  WHILE MOISTURE IS SOMEWHAT
LIMITED... THE ASSOCIATED UPPER AIR SYSTEM IS RATHER STRONG.
VERTICAL WIND SHEAR VALUES WILL BE THE HIGHEST IN THE SOUTHEAST PART
OF NEBRASKA...WHERE ISOLATED SUPERCELLS ARE POSSIBLE.

OTHERWISE...TEMPERATURES ALOFT ALSO SUGGEST THAT HAIL AND STRONG
GUSTY WINDS ARE POSSIBLE WITH ANY OF THE SPOTTY INTENSE THUNDERSTORMS
ACROSS THE AREA.

BYRD
Special weather statement, Apr 26, 5:16 PM CDT, 47 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
516 PM CDT WED APR 26 2000

STORM SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED THIS EVENING...MAINLY
IN SOUTHEAST NEBRASKA...SOUTH OF A LINCOLN TO NEBRASKA CITY LINE.
THE LIKELIHOOD OF NEEDING SPOTTER ACTIVATION IS VERY SLIGHT ACROSS
THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA...ALTHOUGH A FEW
THUNDERSTORMS MOVING INTO NORTHEAST NEBRASKA NORTH OF THE PLATTE
RIVER COULD PRODUCE SMALL HAIL AND GUSTY WIND ALSO THIS EVENING.

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE
REGION THROUGH MIDNIGHT.  WIND PROFILES SUGGEST CONDITIONS MORE
FAVORABLE FOR THE STRONGEST STORMS IN SOUTHEAST NEBRASKA...WHERE
ISOLATED SUPERCELLS ARE POSSIBLE.  HOWEVER...TEMPERATURES IN THE
CLOUD LAYER SHOW THAT A FEW STORMS MOVING INTO NORTHEAST NEBRASKA
COULD PRODUCE HAIL AND GUSTY WINDS.  MOST OF THE ACTIVITY SHOULD
WEAKEN AFTER SUNSET AND ANY THREAT OF SEVERE WEATHER SHOULD SUBSIDE
AROUND OR JUST AFTER MIDNIGHT.

CHERMOK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.